Alert archive / Florida / Coastal Flood Statements in 2011

Coastal Flood Statement 6, NWS Miami, FL

March 13, 2011Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Mar 13, 2011, 4:24 AM EDT for Palm Beach County, Florida. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2011, 4:24 AM EDT (08:24 UTC)
Expired
Mar 13, 2011, 6:00 PM EDT
In force
14 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2011-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2011-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WHUS42 KMFL 130824
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
424 AM EDT SUN MAR 13 2011

...HIGH RISK OF RIP CURRENTS PALM BEACH COUNTY BEACHES...

FLZ168-131630-
/O.NEW.KMFL.CF.S.0006.110313T0824Z-110313T2200Z/
COASTAL PALM BEACH-
424 AM EDT SUN MAR 13 2011

AN EAST WIND OF 5 TO 10 MPH COMBINED WITH A SMALL NORTHEAST SWELL
OFF THE NORTHERN PALM BEACH COUNTY COAST WILL RESULT IN A HIGH
RISK OF RIP CURRENTS AT THE BEACHES FROM JUPITER INLET SOUTH TO
PALM BEACH. AT THE BEACHES SOUTH OF PALM BEACH TO BOCA RATON,
THERE WILL BE A MODERATE RISK OF RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A
RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Mar 13, 12:22 AM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 13, 12:22 AM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1222 AM EST SUN MAR 13 2011

.AVIATION...VFR CONDITIONS THROUGH THE PERIOD WITH SCT AT 4K FEET
ACROSS THE SOUTHERN TERMINALS WITH OCCASIONAL BKN CIGS. WIND LESS
THAN 5KT THROUGH 13-14Z THEN BECOMING EAST AT 8-10KT ALONG THE E
CST WITH A WEST CST SEA BREEZE AT KAPF AFT 19Z.

KOB

&&

.PREV DISCUSSION... /ISSUED 904 PM EST SAT MAR 12 2011/

UPDATE...

AS HIGH PRESSURE IS ANCHORED ACROSS THE FLORIDA PENINSULA AND
ADJACENT WATERS...VERY TRANQUIL CONDITIONS CONTINUE ACROSS THE REGION.
THE 00Z SOUNDING INDICATED A VERY PROMINENT LOW LEVEL INVERSION.
REGIONAL PWATS ARE AROUND 0.5 INCHES. THE LATEST GUIDANCE
INDICATED TEMPERATURES TONIGHT COULD BE A BIT WARMER THAN
FORECAST...SO THE MINIMUM TEMPERATURES WERE UPDATED WITH MOST OF
THE IMPACT IN THE NORTHWEST INTERIOR WERE TEMPERATURES ARE
FORECAST TO BE NEAR THE MID 40S.

FOR MARINE CONDITIONS...LATEST GUIDANCE CONTINUES TO INDICATE A
SMALL LONG PERIOD SWELL LINGERING ACROSS THE REGIONAL ATLANTIC
WATERS...WITH MOST IMPACT ON THE WATERS EAST OF PALM BEACH COUNTY.
AS WINDS BECOME MORE EASTERLY AND REMAIN AROUND 10 KNOTS OR LESS
TONIGHT INTO SUNDAY...THE ATLANTIC WATERS WILL CONTINUE TO SUBSIDE
INTO SUNDAY.

60

PREV DISCUSSION... /ISSUED 646 PM EST SAT MAR 12 2011/

AVIATION...
VFR CONDITIONS TO PERSIST THROUGH FORECAST PERIOD WITH MAINLY FEW
TO SCATTER CLOUDS IN THE 3-5 KFT RANGE MAINLY ALONG EAST COAST
SITES. WINDS WILL DECREASE A BIT TO AROUND 5 KNOTS TONIGHT ALONG
EAST COAST SITES AND BACK A LITTLE AS DRAINAGE FLOW TRIES TO
DEVELOP. THE EFFECT IS MOSTLY TO BE OBSERVED FARTHER SOUTH AND INLAND
SUCH AS TMB. FOR APF WINDS WILL BECOME LIGHT AND VARIABLE
OVERNIGHT, LIGHT FROM THE ENE TOMORROW MORNING AND THEN A GOOD
WEST COAST SEA BREEZE SHOULD KICK IN BY MID AFTERNOON AS IT DID
TODAY.

PREV DISCUSSION... /ISSUED 207 PM EST SAT MAR 12 2011/

E COAST LOCALES WILL NEAR NORM MIN BY TUE MORN WHICH SHOULD
PREVAIL THE REMAINDER OF THE FORECAST WITH THE INTERIOR AND W AREA
MIN TEMPS NEARING NORMS BY MIDWEEK ON. MAX TEMPS ALONG THE E COAST
WILL BE BELOW NORMS SUN AND MON THEN NEAR NORMS THE REMAINDER OF THE
PERIOD. IN THE INTERIOR AND W MAX TEMPS WILL BE NEAR NORMS SUN AND
THEN GET SLOWLY AND PROGRESSIVELY WARMER. AN ALMOST DAILY SEA BREEZE
MAY TEMPER THE AFTERNOON MAX TEMPS ALONG THE W COAST A BIT FROM THE
INTERIOR.

MARINE...NE-E WINDS LESS THAN 15 KTS WITH SEAS LESS THAN 4 FEET
THROUGH THE PERIOD EXCEPT OFF OF PALM BEACH COUNTY. A NORTHERLY
SWELL OF 2 TO 3 FT WILL KEEP SEAS IN THE GULF STREAM UP TO 6 FEET
TONIGHT THEN SEAS DIMINISHING SUNDAY TO BELOW 6 FEET. .

FIRE WEATHER...GRADUAL MOISTENING OF THE LOWER LEVELS OF THE
ATMOSPHERE WITH THE EASTERLY WIND FLOW. RH VALUES THOUGH MAY
STILL FALL BELOW 35% AGAIN FOR A FEW HOURS IN GLADES, HENDRY,
AND NORTHERN COLLIER COUNTY ON SUN AND AGAIN ON MON. ERC SUN IS
FORECAST MAY REMAIN BELOW 35 IN THESE AREAS AND A FIRE DANGER
STATEMENT MAY BE ISSUED LATER THIS EVENING OR EARLY SUN MORN.
OTHERWISE...RH WILL BE ABOVE 35% ALL OTHER AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  59  78  62 / 0 0 -  -
FORT LAUDERDALE  78  63  78  66 / 0 0 -  -
MIAMI            78  63  79  64 / 0 0 -  -
NAPLES           79  56  81  58 / 0 0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 13, 4:12 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
412 AM EDT SUN MAR 13 2011

FLZ063-066>075-168-172>174-132315-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
412 AM EDT SUN MAR 13 2011

...HIGH RISK OF RIP CURRENTS NORTHERN PALM BEACH COUNTY BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: AN EAST WIND OF 5 TO 10 MPH COMBINED WITH A SMALL
NORTHEAST SWELL WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE
BEACHES OF PALM BEACH COUNTY FROM PALM BEACH NORTH TO JUPITER
INLET. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT THE
REMAINDER OF THE PALM BEACH COUNTY COAST AND A SLIGHT RISK AT THE
BROWARD AND MIAMI-DADE COUNTY BEACHES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Coastal Flood Statements in Florida, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.